Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 96, NWS Tulsa, OK

April 10, 2005Pittsburg County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 2005, 9:04 PM CDT for Pittsburg County, Pushmataha County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2005, 9:04 PM CDT (02:04 UTC)
Expired
Apr 10, 2005, 10:01 PM CDT
In force
57 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Pittsburg County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 142 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 5:25 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2005-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 991 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2005-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
991 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 110204
SVRTSA
OKC121-127-110300-
/O.NEW.KTSA.SV.W.0096.050411T0204Z-050411T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
904 PM CDT SUN APR 10 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
  PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1000 PM CDT

* AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES SOUTH OF KIOWA TO 15 MILES NORTHWEST OF
  MOYERS TO 11 MILES WEST OF MOYERS...MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KIOWA...
  KELLOND...ANTLERS...MOYERS...SAVANNA...BLANCO...KOSOMA...RATTAN...
  DUNBAR...OLETA...KREBS...ALDERSON...SNOW...HARTSHORNE...STANLEY...
  CLOUDY AND CLAYTON.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3451 9578 3451 9567 3459 9567 3460 9588
      3468 9588 3469 9598 3478 9603 3499 9562
      3488 9551 3469 9552 3468 9537 3417 9518
      3417 9518 3417 9578

$$
2 follow-up statements
000 
WWUS54 KTSA 110229
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
929 PM CDT SUN APR 10 2005

OKC121-127-110300-
/O.CON.KTSA.SV.W.0096.000000T0000Z-050411T0300Z/
PITTSBURG OK-PUSHMATAHA OK-
929 PM CDT SUN APR 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR
PUSHMATAHA AND PITTSBURG COUNTIES...

AT 925 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTHWEST OF HAILEYVILLE TO 8 MILES WEST OF SARDIS TO 3
MILES NORTHWEST OF DUNBAR...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BACHE...DOW...
HAILEYVILLE...STANLEY...HARTSHORNE AND SARDIS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR NORTHEAST OKLAHOMA.

LAT...LON 3451 9578 3451 9567 3459 9567 3460 9588
      3468 9588 3469 9598 3478 9603 3499 9562
      3488 9551 3469 9552 3468 9537 3442 9533
      3432 9545 3417 9578

$$
000 
WWUS54 KTSA 110301
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1001 PM CDT SUN APR 10 2005

OKC121-127-110311-
/O.EXP.KTSA.SV.W.0096.000000T0000Z-050411T0300Z/
PITTSBURG OK-PUSHMATAHA OK-
1001 PM CDT SUN APR 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR PUSHMATAHA AND PITTSBURG
COUNTIES EXPIRES AT 1000 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH 
ADDITIONAL THUNDERSTORMS MOVING ACROSS BOTH COUNTIES.

LAT...LON 3451 9578 3451 9567 3459 9567 3460 9588
      3468 9588 3469 9598 3478 9603 3499 9562
      3488 9551 3469 9552 3468 9537 3442 9533
      3432 9545 3417 9578

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 8:30 PM CDT, 34 minutes earlier.

Area forecast discussion, Apr 10, 8:30 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
830 PM CDT SUN APR 10 2005

.MESOSCALE DISCUSSION...
SUPERCELLS WELL AHEAD OF THE DRY LINE IN SOUTH-CENTRAL OKLAHOMA ARE
MOVING INTO INCREASINGLY CAPPED AIR WITH RESPECT TO SURFACE
PARCELS.  HOWEVER THE GRADIENT IN THE CAP INDEX IS RATHER BROAD...SO
IT IS DIFFICULT TO SAY WHEN THESE CURRENT CELLS MIGHT DISSIPATE OR
BECOME TOTALLY ELEVATED. THERE IS AT LEAST A CHANCE TO GET THE
STORMS TO THE HIGHWAY 75 / INDIAN NATION TURNPIKE IN SOMETHING CLOSE
TO THEIR CURRENT STATE.  THE LOW-LEVEL INVERSION IS LOW IN THE
00Z NORMAN SOUNDING.  GIVEN THAT DEEP LAYER SHEAR IS VERY STRONG AND
STORM-RELATIVE HELCITIES INCREASE TO BETWEEN 150 AND 250 M2/S2 AHEAD
OF THE CELLS...IT IS POSSIBLE THAT THE UPDRAFTS CAN BE SUPPORTED
THROUGH THE CAP.

OVER THE NEXT FEW HOURS MID-LEVEL LAPSE RATES WILL STEEPEN AND
EITHER SUPPORT THE CURRENT STORMS AS THEY BECOME ELEVATED OR PROMOTE
NEW ELEVATED CELLS.  CAPES FROM 850MB PEAK AROUND 1700 J/KG LATE
THIS EVENING BEFORE RAPIDLY COMING DOWN AFTER 06Z.  DEEP LAYER SHEAR
WILL CONTINUE STRONG AND BECOME EXTREME IN SOUTHEAST
OKLAHOMA...SUGGESTING THAT THE STORM EVOLUTION MAY CONTINUE TO BE
ONE OF EMBEDDED SUPERCELLS AND NOT A TRUE SQUALL LINE.

A SIGNIFICANT HAIL THREAT WILL EXIST WITH THE STRONGER STORMS THAT
OCCUR IN THE TULSA FORECAST GIVEN THE CAPE AND SHEAR PROFILES.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 10, 12:50 PM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT SUN APR 10 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CDT SUN APR 10 2005

...SEVERE THUNDERSTORMS EXPECTED LATE THIS AFTERNOON INTO TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...5 TO 6 PM.
        AREA AT GREATEST RISK...EASTERN OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...5 TO 6 PM.
        AREA AT GREATEST RISK...EASTERN OKLAHOMA.

SIGNIFICANT WINDS (NON THUNDERSTORM).
        RISK...ELEVATED.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.
        AREA AT GREATEST RISK...EASTERN OKLAHOMA.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREAD INDEX=46.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...THIS AFTERNOON.
        AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
AS EXPECTED...A DRY LINE HAS ESTABLISHED ITSELF ACROSS WESTERN
OKLAHOMA...WITH DEW POINTS IN THE UPPER 50S TO LOWER 60S TO THE
EAST. STRONG DEEP LAYER SHEAR AND A MODERATELY UNSTABLE ATMOSPHERE
WILL ALLOW STRONG TO SEVERE THUNDERSTORMS TO DEVELOP ALONG THE DRY
LINE TO THE WEST OF THE TSA FORECAST AREA DURING THE AFTERNOON
HOURS. DISCREET STORMS WILL TAKE ON MORE OF A LINEAR STRUCTURE AS
THEY MOVE EASTWARD INTO EASTERN OKLAHOMA LATE THIS AFTERNOON OR
EARLY EVENING. STORMS ARE EXPECTED TO WEAKEN AS THE LINE PROGRESSES
EASTWARD INTO NORTHWEST ARKANSAS LATER IN THE EVENING.

PERSISTENT EXTENSIVE CLOUD COVER ACROSS EASTERN OKLAHOMA TODAY HAS
SERVED TO LIMIT INSTABILITY THIS AFTERNOON. THUS...DURING THE EARLY
PART OF THE EVENT...SEVERE WEATHER CHANCES HAVE BEEN LOWERED SOMEWHAT
FOR THE TSA FORECAST AREA. HOWEVER...OVERALL CHANCES FOR SEVERE
WEATHER REMAIN HIGH AS THE MAIN UPPER SYSTEM DYNAMICS APPROACH THIS
EVENING.

IN ADDITION TO THE SEVERE WEATHER THREAT TODAY AND
TONIGHT...STRONG...GUSTY SOUTH WINDS AND TEMPERATURES IN THE 70S
WILL CONTINUE TO ENHANCE FIRE DANGER TODAY. SOUTH WINDS OF 15 TO 20
MPH WILL BE COMMON WITH OCCASIONAL GUSTS TO OVER 35 MPH.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE AFTERNOON INTO
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS

EXTENDED DISCUSSION...
LINGERING SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO
MONDAY AS THE UPPER LEVEL SYSTEM MOVES EASTWARD ACROSS THE AREA.
THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS IS THEN EXPECTED TO
AFFECT THE AREA BY LATE IN THE WEEK AS THE NEXT UPPER LEVEL STORM
SYSTEM APPROACHES FROM THE WEST.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION. $$

In the hours before

Special weather statement, Apr 10, 5:29 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT SUN APR 10 2005

OKZ049-053-060-064>066-071-073-110400-
CHOCTAW OK-CREEK OK-MCINTOSH OK-OKFUSKEE OK-
OKMULGEE OK-PITTSBURG OK-PUSHMATAHA OK-TULSA OK-

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
145 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA...

IN OKLAHOMA THIS WATCH INCLUDES 8 COUNTIES

IN EAST CENTRAL OKLAHOMA

OKFUSKEE

IN NORTHEAST OKLAHOMA

CREEK                 OKMULGEE              TULSA

IN SOUTHEAST OKLAHOMA

CHOCTAW               MCINTOSH              PITTSBURG
PUSHMATAHA

THIS INCLUDES THE CITIES OF...TULSA...HUGO...CHECOTAH...EUFAULA...
MCALESTER...ANTLERS...CLAYTON...OKMULGEE...HENRYETTA...
OKEMAH AND SAPULPA
Special weather statement, Apr 10, 6:39 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
639 PM CDT SUN APR 10 2005

OKZ054-059-110500-
OSAGE OK-PAWNEE OK-

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 146 IN
EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREA...

IN OKLAHOMA THIS WATCH INCLUDES 2 COUNTIES

IN NORTHEAST OKLAHOMA

OSAGE                 PAWNEE

THIS INCLUDES THE CITIES OF...PAWHUSKA AND PAWNEE

OKZ049-053-060-064>066-071-073-110400-
CHOCTAW OK-CREEK OK-MCINTOSH OK-OKFUSKEE OK-
OKMULGEE OK-PITTSBURG OK-PUSHMATAHA OK-TULSA OK-

...SEVERE THUNDERSTORM WATCH NUMBER 145 REMAINS VALID UNTIL 11 PM
CDT FOR THE FOLLOWING AREA...

IN OKLAHOMA THIS WATCH INCLUDES 8 COUNTIES

IN EAST CENTRAL OKLAHOMA

OKFUSKEE

IN NORTHEAST OKLAHOMA

CREEK                 OKMULGEE              TULSA

IN SOUTHEAST OKLAHOMA

CHOCTAW               MCINTOSH              PITTSBURG
PUSHMATAHA

THIS INCLUDES THE CITIES OF...TULSA...HUGO...CHECOTAH...EUFAULA...
MCALESTER...ANTLERS...CLAYTON...OKMULGEE...HENRYETTA...
OKEMAH AND SAPULPA
Special weather statement, Apr 10, 8:58 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
858 PM CDT SUN APR 10 2005

OKZ073-110300-
PITTSBURG OK-
858 PM CDT SUN APR 10 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     PITTSBURG

AT 858 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES SOUTHEAST OF ASHLAND TO 15 MILES SOUTH OF
PITTSBURG...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MCALESTER...KIOWA...PITTSBURG...
BLANCO...ASHLAND...SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...
HAYWOOD...BACHE...ALDERSON...KREBS AND CROWDER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN PITTSBURGH SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 9:25 PM CDTSevere Thunderstorm WarningTSALatimer65 min
Apr 11, 4:08 AM CDTSevere Thunderstorm WarningTSALeFlore52 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.